Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Noticed bump on leg near groin area. Getting pain and discomfort. Any solution?

User rating for this question
Very Good
Answered by

Pathologist and Microbiologist
Practicing since : 2006
Answered : 6666 Questions
I am a 33 year old male. A couple days ago I noticed a small purplish bump in the area of my upper leg near my groin. It is the size of pea. There is a some pain when I touch it and discomfort with movement. What could be the problem?
Posted Thu, 2 May 2013 in General Health
Answered by Dr. Shailja Puri 12 minutes later

Thanks for posting your query on Health Care Magic.

The purplish lesion on your thigh cab be one of the following:
1. Infection- Fungal infection
2. Erythematous skin lesion
3. Vasculitis
4. Drug eruption- Is there a history of drug intake in recent pats?

A careful examination of the spot is necessary to narrow down the possibility. I suggest you to observe the lesions for a few days. If the lesions persists, I encourage you to visit a dermatologist to investigate the area and determine its nature and treatment.

Hope this answers your query. If you have more queries, I will be glad to answer.

Dr Shailja P Wahal
Above answer was peer-reviewed by
Follow-up: Noticed bump on leg near groin area. Getting pain and discomfort. Any solution? 10 hours later
Thank you. I was thinking the worse when I saw it. Based on the image and the information I provided, it's not cancerous, right? The only drug I take is Finasteride.
Answered by Dr. Shailja Puri 11 hours later
Hello and welcome again,

The possibilities that I have provided are the common ones.
But it does not rule out all other causes.
Some cancers are also known to cause skin manifestations.
If there is suspicion of cancer then consult your doctor soon.
Finasteride is not known to cause a skin lesion.

Thanks and take care.
Dr Shailja P Wahal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor